Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 425, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Dec 6, 2004, 3:10 PM CST for Erath County, Palo Pinto County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2004, 3:10 PM CST (21:10 UTC)
- Expired
- Dec 6, 2004, 4:15 PM CST
- In force
- 65 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Erath County, TX, Palo Pinto County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 91 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 6, 1:45 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 2:17 PM CST, 53 minutes earlier.
Area forecast discussion, Dec 6, 2:17 PM CST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 218 PM CST MON DEC 6 2004 .DISCUSSION... SQUALL LINE PROGGED TO BE NEAR/ALONG I-35 AT 23 Z... AND THROUGH THE EASTERN COUNTIES BY 03Z THIS EVENING. VIGOROUS UPPER TROUGH/SHORT WAVE WITH SIGNIFICANT COLD POOL ALOFT... CURRENTLY OVER SE NEW MEXICO AT 20Z... WILL MOVE NORTHEAST RAPIDLY AND INTO SW OKLAHOMA THIS EVENING. ALTHOUGH THE FWD 18Z SOUNDING INDICATED A CAP AROUND 900MB... THERE IS STRONG SYNOPTIC LIFT...DEEP LAYER SHEAR AND JET DYNAMICS MOVING INTO THE REGION. THUS... SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE EXPECTED THIS AFTERNOON/EVENING ALONG THE SQUALL LINE. CONCERNING TORNADO POTENTIAL... AS THE SQUALL LINE MOVES INTO THE WARM SECTOR AIR MASS (IN THE KSAT- KLFK-KHOU REGION) ROTATING SURFACE BASE SUPERCELL STORMS COULD DEVELOP AND LEAD TO ISOLATED TORNADOES JUST OUTSIDE OUR SOUTHEAST CWA LATE AFTERNOON AND THIS EVENING. REST OF THE FORECAST... OTHER THAN A SLIGHT CHANCE OF RAIN OVER THE SE 1/2 WEDNESDAY NIGHT AND THURSDAY... NORTH TEXAS SHOULD ENJOY A PATTERN OF FAIR WEATHER AND NORMAL TEMPERATURES REST OF THE WEEK. ANOTHER STRONG COLD FRONT WILL MOVE THROUGH NORTH TEXAS SUNDAY NIGHT WITH BELOW NORMAL TEMPERATURES ACROSS THE REGION NEXT MONDAY. THIS FRONT WILL BE OF NORTH PACIFIC ORIGIN AND CURRENTLY LOOKS SEASONABLY COOL AND DRY. LOOKING FAR AHEAD... OUR 16 DAY GFS IS SHOWING A POTENTIAL FOR ARCTIC AIR TO INVADE THE SOUTHERN PLAINS AND NORTH TEXAS TWO WEEKS FROM TODAY... ON MONDAY DEC 20. HOWEVER... THE UPPER FLOW PATTERN REMAINS PROGRESSIVE AND THE ARCTIC AIR WILL MOVE EAST OF THE REGION BY THE 22ND. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 46 65 41 64 / 30 0 0 10 WACO, TX 46 66 39 65 / 30 0 0 10 PARIS, TX 46 65 37 62 / 80 0 0 10 DENTON, TX 45 64 39 62 / 30 0 0 10 MCKINNEY, TX 46 64 38 62 / 30 0 0 10 DALLAS, TX 46 66 41 64 / 30 0 0 10 TERRELL, TX 47 64 39 64 / 60 0 0 10 CORSICANA, TX 47 66 41 64 / 60 0 0 10 TEMPLE, TX 47 67 39 65 / 20 0 0 10 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...SEVERE THUNDERSTORM WATCH UNTIL 800 PM CST MONDAY FOR ZONES TXC035...TXC085...TXC093...TXC097...TXC099...TXC113...TXC119... TXC121...TXC133...TXC139...TXC143...TXC147...TXC181...TXC193... TXC213...TXC217...TXC221...TXC223...TXC231...TXC237...TXC251... TXC257...TXC277...TXC281...TXC309...TXC333...TXC337...TXC349... TXC363...TXC367...TXC379...TXC397...TXC425...TXC429...TXC439... TXC467...TXC497...TXC503. && 75
Hazardous weather outlook, Dec 6, 2:32 PM CST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 232 PM CST MON DEC 6 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071031- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 232 PM CST MON DEC 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A SQUALL LINE WILL MOVE ACROSS AREAS WEST OF INTERSTATE 35 THROUGH 500 PM CST...WITH THE THREAT ALONG AND EAST OF INTERSTATE 35 BETWEEN 500 PM CST THROUGH 800 PM CST. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS TO 60 MPH WITH EMBEDDED BOWING SEGMENTS...ALONG WITH LOCALIZED SEVERE HAIL TO THE SIZE OF NICKELS. AN ISOLATED TORNADO CANT BE RULED OUT AS THE LINE OF STORMS MOVES INTO AN AREA OF BETTER LOW LEVEL MOISTURE AND STRONG WIND SHEAR ALONG AND EAST OF INTERSTATE 35. THE LINE OF STORMS IS EXPECTED TO AFFECT METRO AREAS OF DALLAS-FORT WORTH AND WACO IN TIME FOR THE EVENING RUSH HOUR. THIS ACTIVITY IS ALL DUE TO A VIGOROUS LOW PRESSURE SYSTEM AND PACIFIC COLD MOVING TOWARDS THE AREA FROM WEST TEXAS. THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF NORTH TEXAS BY MID EVENING...WITH GUSTY SOUTHWEST WINDS OF 10 TO 20 MPH BEHIND THE FRONT. .DAYS TWO THROUGH SEVEN... ANOTHER UPPER LEVEL SYSTEM IS EXPECTED TO AFFECT NORTH TEXAS LATE WEDNESDAY AND WEDNESDAY NIGHT. AT THIS TIME...THE THUNDERSTORM THREAT LOOKS MINIMAL DUE TO MEAGER MOISTURE AND INSTABILITY IN PLACE AHEAD OF THE SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY BE NEEDED WEST OF INTERSTATE 35 THROUGH 5 PM CST...AND EAST OF INTERSTATE 35 BETWEEN 5 PM CST AND 8 PM CST.
In the hours before
Special weather statement, Dec 6, 1:51 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 151 PM CST MON DEC 6 2004 TXZ115-129-141-062115- COMANCHE-EASTLAND-STEPHENS- 151 PM CST MON DEC 6 2004 ...SIGNIFICANT WEATHER UPDATE... ...STRONG TO SEVERE THUNDERSTORMS HEADING FOR COMANCHE...EASTLAND AND STEPHENS COUNTIES... AT 151 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF ANSON TO 24 MILES SOUTHWEST OF SANTA ANNA...MOVING EAST AT 50 MPH. BRECKENRIDGE...CISCO...COMANCHE...CRYSTAL FALLS...DE LEON... EASTLAND...GORMAN...GUNSIGHT...HARPERSVILLE...HUBBARD CREEK LAKE...IVAN...RANGER AND RISING STAR ARE IN THE PATH OF THIS LINE OF STORMS. PEA-SIZED HAIL AND WIND GUSTS OVER 50 MPH CAN BE EXPECTED FROM THIS LINE OF STORM.
Special weather statement, Dec 6, 2:10 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 210 PM CST MON DEC 6 2004 TXZ091-101-102-062115- JACK-MONTAGUE-WISE- 210 PM CST MON DEC 6 2004 ...SIGNIFICANT WEATHER UPDATE... AT 209 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS CENTERED 9 MILES WEST OF OLNEY...MOVING EAST AT 40 MPH. AS THESE STORMS CONTINUE TO MOVE EAST...SEVERE THUNDERSTORM WARNINGS MAY BE NEEDED ACROSS JACK...MONTAGUE...AND WISE COUNTIES BY 3 PM. ALVORD...BOWIE...BOYD...BRIDGEPORT...CHICO...CUNDIFF...DECATUR... FORESTBURG...JACKSBORO...JERMYN...MONTAGUE...NOCONA...RINGGOLD...ST. JO...STONEBURG AND VINEYARD ARE IN THE PATH OF THIS STORM.
Special weather statement, Dec 6, 2:12 PM CST, 58 minutes before
070200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 212 PM CST MON DEC 6 2004 SEVERE THUNDERSTORM WATCH #911 IS IN EFFECT FOR THE FOLLOWING COUNTIES IN NORTH TEXAS... IN NORTH CENTRAL TEXAS THIS WATCH INCLUDES 32 COUNTIES... BOSQUE COLLIN COMANCHE COOKE CORYELL DALLAS DENTON EASTLAND ELLIS ERATH FANNIN GRAYSON HAMILTON HILL HOOD HUNT JACK JOHNSON KAUFMAN LAMPASAS MCLENNAN MILLS MONTAGUE NAVARRO PALO PINTO PARKER ROCKWALL SOMERVELL STEPHENS TARRANT WISE YOUNG TXC119-213-223-277-379-467-070200- IN NORTHEAST TEXAS THIS WATCH INCLUDES 6 COUNTIES... DELTA HENDERSON HOPKINS LAMAR RAINS VAN ZANDT
Special weather statement, Dec 6, 2:16 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 216 PM CST MON DEC 6 2004 TXZ116-130-143-062115- ERATH-HAMILTON-PALO PINTO- 216 PM CST MON DEC 6 2004 ...SIGNIFICANT WEATHER UPDATE... A LINE OF SEVERE THUNDERSTORMS WAS HEADING TOWARD ERATH... HAMILTON...AND PALO PINTO COUNTIES. SEVERE THUNDERSTORM WARNINGS MAY BE NEEDED FOR THESE COUNTIES BY 3 PM. AT 216 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES SOUTHWEST OF OLNEY TO 8 MILES SOUTHEAST OF COLEMAN...MOVING EAST AT 50 MPH. BLUFF DALE...CARLTON...CLAIRETTE...DUBLIN...HAMILTON...HICO... HUCKABAY...LANHAM...LINGLEVILLE...METCALF GAP...MINERAL WELLS... MORGAN MILL...OLIN...PALO PINTO...PURVES...SALESVILLE AND STEPHENVILLE ARE IN THE PATH OF THIS STORM. WIND GUSTS OVER 60 MPH WILL BE POSSIBLE WITH THIS LINE OF STORMS AS IT CONTINUES MOVING EAST ACROSS NORTH TEXAS.
Special weather statement, Dec 6, 2:28 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 228 PM CST MON DEC 6 2004 TXZ117-131-132-144-062130- BOSQUE-HOOD-PARKER-SOMERVELL- 228 PM CST MON DEC 6 2004 ...SIGNIFICANT WEATHER UPDATE... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL AFFECT PARTS OF BOSQUE...HOOD...PARKER AND SOMERVELL COUNTIES THIS AFTERNOON. SEVERE THUNDERSTORM WARNINGS MAY BE NEEDED IN THESE COUNTIES AFTER 330 PM. AT 228 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF BRECKENRIDGE TO 13 MILES NORTHWEST OF CISCO TO 21 MILES SOUTHWEST OF CISCO TO 14 MILES WEST OF BROWNWOOD...MOVING EAST AT 55 MPH. ALEDO...GLEN ROSE...GRANBURY...OAK TRAIL SHORES... SPRINGTOWN... WEATHERFORD AND WILLOW PARK ARE IN THE PATH OF THIS LINE OF STORMS.
Special weather statement, Dec 6, 2:50 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 250 PM CST MON DEC 6 2004 TXZ091-101-062145- JACK-MONTAGUE- 250 PM CST MON DEC 6 2004 ...SIGNIFICANT WEATHER UPDATE... AT 250 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF STRONG THUNDERSTORMS...EXTENDING FROM 2 MILES NORTHWEST OF FLEETWOOD TO 11 MILES NORTH OF CUNDIFF TO 14 MILES NORTHEAST OF BRAD...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF NOCONA TO 14 MILES SOUTHWEST OF BOWIE TO 14 MILES NORTHWEST OF PALO PINTO. THIS LINE IS MOVING EAST AT 55 MPH. BOWIE...CUNDIFF...FORESTBURG...JACKSBORO...MONTAGUE...NOCONA... PERRIN...RINGGOLD...ST. JO...STONEBURG AND VINEYARD ARE IN THE PATH OF THIS STORM. PEA-SIZED HAIL...WIND GUSTS TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED FROM THIS STORM. 65/DD
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 1:41 PM CST | Severe Thunderstorm Warning | FWD | Young | 64 min |
| Dec 6, 2:04 PM CST | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 56 min |
| Dec 6, 2:24 PM CST | Severe Thunderstorm Warning | FWD | Stephens | 61 min |
| Dec 6, 2:58 PM CST | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 62 min |
| Dec 6, 3:14 PM CST | Severe Thunderstorm Warning | FWD | Montague | 61 min |
| Dec 6, 3:48 PM CST | Severe Thunderstorm Warning | FWD | Hood, Parker, Somervell | 57 min |
| Dec 6, 4:11 PM CST | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 64 min |
| Dec 6, 4:15 PM CST | Severe Thunderstorm Warning | FWD | Bosque | 30 min |
| Dec 6, 4:36 PM CST | Severe Thunderstorm Warning | FWD | Hill | 39 min |
| Dec 6, 4:53 PM CST | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 52 min |
| Dec 6, 5:19 PM CST | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Navarro | 56 min |
| Dec 6, 5:44 PM CST | Severe Thunderstorm Warning | FWD | Henderson, Rains, Van Zandt | 61 min |
| Dec 6, 5:45 PM CST | Severe Thunderstorm Warning | FWD | Ellis | 15 min |
| Dec 6, 5:56 PM CST | Flash Flood Warning | FWD | McLennan | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.